Abstract
We propose developing the theory of consequences of morasses relevant in mathematical applications in the language alternative to the usual one, replacing commonly used structures by families of sets originating with Velleman’s neat simplified morasses called 2-cardinals. The theory of related trees, gaps, colorings of pairs and forcing notions is reformulated and sketched from a unifying point of view with the focus on the applicability to constructions of mathematical structures like Boolean algebras, Banach spaces or compact spaces. The paper is dedicated to the memory of Jim Baumgartner whose seminal joint paper (Baumgartner and Shelah in Ann Pure Appl Logic 33(2):109–129, 1987) with Saharon Shelah provided a critical mass in the theory in question. A new result which we obtain as a side product is the consistency of the existence of a function \(f:[\lambda ^{++}]^2\rightarrow [\lambda ^{++}]^{\le \lambda }\) with the appropriate \(\lambda ^+\)-version of property \(\Delta \) for regular \(\lambda \ge \omega \) satisfying \(\lambda ^{<\lambda }=\lambda \).
Similar content being viewed by others
References
Argyros, S., Lopez-Abad, J., Todorcevic, S.: A class of Banach spaces with few non-strictly singular operators. J. Funct. Anal. 222(2), 306–384 (2005)
Aviles, A., Todorcevic, S.: Zero subspaces of polynomials on \({\ell } _{1}(\Gamma )\). J. Math. Anal. Appl. 350(2), 427–435 (2009)
Baumgartner, J.: Almost-disjoint sets, the dense set problem and the partition calculus. Ann. Math. Log. 9(4), 401–439 (1976)
Baumgartner, J.: Applications of the proper forcing axiom. In: Kunen, K., Vaughan, J.E. (eds.) Handbook of Set-Theoretic Topology, pp. 913–959. North-Holland, Amsterdam (1984)
Baumgartner, J., Shelah, S.: Remarks on superatomic Boolean algebras. Ann. Pure Appl. Log. 33(2), 109–129 (1987)
Baumgartner, J., Spinas, O.: Independence and consistency proofs in quadratic form theory. J. Symb. Log. 56(4), 1195–1211 (1991)
Brech, C., Koszmider, P.: Thin-very tall compact scattered spaces which are hereditarily separable. Trans. Am. Math. Soc. 363(1), 501–519 (2011)
Comfort, W.W., Negrepontis, S.: The Theory of Ultrafilters. Die Grundlehren der mathematischen Wissenschaften, Band 211. Springer, New York (1974)
Devlin, K.: Order types, trees, and a problem of Erdos and Hajnal. Period. Math. Hung. 5, 153–160 (1974)
Devlin, K.: Aspects of Constructibility. Lecture Notes in Mathematics, vol. 354. Springer (1973)
Dow, A.: An introduction to applications of elementary submodels to topology. Topol. Proc. 13(1), 17–72 (1988)
Eda, K., Gruenhage, G., Koszmider, P., Tamano, K., Todorcevic, S.: Sequential fans in topology. Topol. Appl. 67(3), 189–220 (1995)
Gorelic, I.: The Baire category and forcing large Lindelof spaces with points \({G_{\delta }}\). Proc. Am. Math. Soc. 118(2), 603–607 (1993)
Hajnal, A., Juhasz, I.: On spaces in which every small subspace is metrizable. Bull. Pol. Acad. Sci. Ser. Mat. Astron. Phys. 24, 727–731 (1976)
Hajnal, A., Juhasz, I.: A consistency result concerning heredetarily \({\alpha }\)-Lindelof spaces. Acta Math. Acad. Sci. Hung. 24, 307–312 (1973)
Irrgang, B.: Morasses and finite support iterations. Proc. Am. Math. Soc. 137(3), 1103–1113 (2009)
Irrgang, B.: Forcings constructed along morasses. J. Symb. Log. 76(4), 1097–1125 (2011)
Jech, T.: Set Theory. The Third Millennium Edition, Revised and Expanded. Springer Monographs in Mathematics. Springer, Berlin (2003)
Jensen, R., Schlechta, K.: Results on the generic Kurepa hypothesis. Arch. Math. Log. 30, 13–27 (1990)
Juhasz, I., Koszmider, P., Soukup, L.: A first countable, initially \({\omega }_{1}\)-compact but non-compact space. Topol. Appl. 156(10), 1863–1879 (2009)
Koepke, P., Martinez, J.: Superatomic Boolean algebras constructed from morasses. J. Symb. Log. 60(3), 940–951 (1995)
Komjath, P.: Morasses and the Levy collapse. J. Symb. Log. 52(1), 111–115 (1987)
Koszmider, P.: Semimorasses and nonreflection at singular cardinals. Ann. Pure Appl. Log. 72(1), 1–23 (1995). Appl. Logic
Koszmider, P.: On strong chains of uncountable functions. Isr. J. Math. 118, 289–315 (2000)
Koszmider, P.: Universal matrices and strongly unbounded functions. Math. Res. Lett. 9(4), 549–566 (2002)
Koszmider, P.: A space \(C(K)\) where all nontrivial complemented subspaces have big densities. Stud. Math. 168(2), 109–127 (2005)
Koszmider, P.: Kurepa trees and topological non-reflection. Topol. Appl. 151(1–3), 77–98 (2005)
Koszmider, P.: On large indecomposable Banach spaces. J. Funct. Anal. 264(8), 1779–1805 (2013)
Kunen, K.: Set Theory. An Introduction to Independence Proofs. Studies in Logic and the Foundations of Mathematics, vol. 102. North Holland, Amsterdam (1980)
Martinez, J.: Some open questions for superatomic Boolean algebras. Notre Dame J. Form. Log. 46(3), 353–356 (2005)
Martinez, J., Soukup, L.: Superatomic Boolean algebras constructed from strongly unbounded functions. MLQ Math. Log. Q. 57(5), 456–469 (2011)
Morgan, C.: Morasses, square and forcing axioms. Ann. Pure Appl. Log. 80(2), 139–163 (1996)
Morgan, C.: Higher gap morasses. IA. Gap-two morasses and condensation. J. Symb. Log. 63(3), 753–787 (1998)
Morgan, C.: Local connectedness and distance functions. In: Bagaria, J., Todorcevic, S. (eds.) Set Theory. Trends in Mathematics, pp. 345–400. Birkhauser, Basel (2006)
Neeman, I.: Forcing with sequences of models of two types. Notre Dame J. Form. Log. 55(2), 265–298 (2014)
Rabus, M.: An \({\omega }_{2}\)-minimal Boolean algebra. Trans. Am. Math. Soc. 348(8), 3235–3244 (1996)
Roitman, J.: Superatomic Boolean algebras. In: Handbook of Boolean Algebras, vol. 3, pp. 719–740. North-Holland, Amsterdam (1989)
Shelah, S.: On some problems in topology (preprint)
Shelah, S., Stanley, L.: \(S\)-forcing. I. A “black-box” theorem for morasses, with applications to super-Souslin trees. Isr. J. Math. 43(3), 185–224 (1982)
Shelah, S., Steprans, J.: Extraspecial p-groups. Ann. Pure Appl. Log. 34(1), 87–97 (1987)
Shelah, S.: On long increasing chains modulo flat ideals. MLQ Math. Log. Q. 56(4), 397–399 (2010)
Szalkai, I.: An inductive definition of higher gap simplified morasses. Publ. Math. Debr. 58(4), 605–634 (2001)
Todorcevic, S.: Directed sets and cofinal types. Trans. Am. Math. Soc. 290(2), 711–723 (1985)
Todorcevic, S.: Partitioning pairs of countable ordinals. Acta Math. 159, 261–294 (1987)
Todorcevic, S.: Conjectures of Rado and Chang and cardinal arithmetic. In: Finite and Infinite Combinatorics in Sets and Logic (Banff, AB, 1991), pp. 385–398, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 411, Kluwer Acad. Publ., Dordrecht (1993)
Todorcevic, S.: Remarks on Martin’s axiom and continuum hypothesis. Can. J. Math. 43, 832–851 (1991)
Todorcevic, S.: Irredundant sets in Boolean algebras. Trans. Am. Math. Soc. 339(1), 35–44 (1993)
Todorcevic, S.: Walks on Ordinals and Their Characteristics. Progress in Mathematics, vol. 263. Birkhauser, Basel (2007)
Todorcevic, S.: Coherent sequences. In: Foreman, M., Kanamori, A. (eds.) Handbook of Set Theory, vol. 1–3, pp. 215–296. Springer, Dordrecht (2010)
Velickovic, B.: Forcing axioms and stationary sets. Adv. Math. 94(2), 256 (1992)
Velickovic, B., Venturi, G.: Proper forcing remastered. In: Cummings, J., Schimmerling, E. (eds.) Appalachian Set Theory 2006–2012. London Mathematical Society Lecture Notes Series, vol. 406, pp. 331–362. Cambridge University Press, Cambridge, UK (2013)
Velleman, D.: Morasses, diamond and forcing. AML 23, 199–281 (1983)
Velleman, D.: Simplified morasses. JSL 49(1), 257–271 (1984)
Velleman, D.: \({\omega }\)-morasses, and a weak form of Martin’s axiom provable in ZFC. Trans. Am. Math. Soc. 285(2), 617–627 (1984)
Velleman, D.: Simplified gap-2 morasses. Ann. Pure Appl. Log. 34(2), 171–208 (1987)
Zwicker, W., William S.: \({P_{\kappa }}{\lambda } \) combinatorics. I. Stationary coding sets rationalize the club filter. Axiomatic set theory (Boulder, Colo., 1983), pp. 243–259, Contemp. Math., 31, Amer. Math. Soc., Providence (1984)
Author information
Authors and Affiliations
Corresponding author
Additional information
Piotr Koszmider was partially supported by the National Science Center research Grant 2011/01/B/ST1/00657.
Rights and permissions
About this article
Cite this article
Koszmider, P. On constructions with 2-cardinals. Arch. Math. Logic 56, 849–876 (2017). https://doi.org/10.1007/s00153-017-0544-9
Received:
Accepted:
Published:
Issue Date:
DOI: https://doi.org/10.1007/s00153-017-0544-9